MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR01, 5X150 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFR01, 5X150 KII OPT ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: in may 2024, two different surgeons dr.[name] and dr.[name], encountered issues with a specific trocar (cfr01) during separate laparoscopic cholecystectomy (lab chole) procedures.Both surgeons reported that the trocar broke during the surgical cases.As a result of these incidents, the surgeons stopped using the cfr01 trocar catalog and have substantial remaining inventory of this product.They would like to understand why the trocar broke during the procedures so they can determine if there are issues with the design or manufacturing of this particular device.Type of intervention: they replaced the device with another trocar from different manufacturer.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: complaint (b)(4), complaint 1 of 2.(mdr report id: 2027111-2024-00782) complaint (b)(4), complaint 2 of 2.(mdr report id: 2027111-2024-00819) in (b)(6) 2024, two different surgeons dr.[name] and dr.[name], encountered issues with a specific trocar (cfr01) during separate laparoscopic cholecystectomy (lab chole) procedures.Both surgeons reported that the trocar broke during the surgical cases.As a result of these incidents, the surgeons stopped using the cfr01 trocar catalog and have substantial remaining inventory of this product.They would like to understand why the trocar broke during the procedures so they can determine if there are issues with the design or manufacturing of this particular device.Additional information received from the field team on september 4, 2024 through email: yes, there were two incidents involving cfr01 with two different surgeons.Additional information received from field team on september 12, 2024 through email: the hospital does not have any documentation indicating that it was discarded.Type of intervention: they replaced the device with another trocar from different manufacturer.Patient status: patient is fine.

Brand Name
CFR01, 5X150 KII OPT ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19955908
Report Number2027111-2024-00782
Device Sequence Number8810468
Product Code GCJ
UDI-Device Identifier00607915122294
UDI-Public(01)00607915122294(17)250601(30)01(10)1454796
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberCFR01
Device Catalogue Number101453701
Device Lot Number1454796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown